MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410062630
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr being submitted for this complaint with associated mfr# 2954740-2016-00327.(b)(4).Concomitant medical products: micro catheter (sl10, stryker); y connector (okay, goodman) ; enpower.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during coil embolization at the vertebral artery dissection the system ready light of a presidio coil ((b)(4)) did not illuminate and hence the coil could not be detached.The patient was a (b)(6) year-old male whose vessels were moderately torturous and moderately calcified.The pre-insertion electrical check was conducted but the green system ready light did not illuminate.The presidio was replaced with a new coil (same catalog #).However the light did not illuminate.Therefore the cable (lot unknown) was changed but the issue continued.Finally the light illuminate when the enpower box (lot unknown) was replaced with another one.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all times.The product (lot# c38482) will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is follow-up mdr being submitted for this complaint with associated mfr# 2954740-2016-00327.Limited information was received.The unspecified enpower detachment control box (dcb) and the connecting cable were not returned.The sl-10 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was returned undamaged.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 52.3 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light illuminated (presidio ifu).The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 52.4 ohms.The field complaint of the coils non-detachment could not be duplicated.Post-detachment inspection found that the detachment fiber received heat and melted as designed.No manufacturing defects were found.The complaint of the coils non-detachment cannot be confirmed.The dpu passed electrical testing and the coil was detached on the first detachment cycle, therefore the root cause of the coils non-detachment or the failure of the enpower systems green light to illuminate during the pre-deployment check cannot be determined.In addition, without the return of the complete detachment system and the sl-10 microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.The returned product passed testing and a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additionally without return of concomitant products, it cannot be determined if those components had any additional contributions to the complaint event.No corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6204580
Report Number2954740-2016-00327
Device Sequence Number13542731
Product Code HCG
UDI-Device Identifier00878528003021
UDI-Public(01)00878528003021(17)200930(10)C38482
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberPC410062630
Device Lot NumberC38482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date01/11/2017
Patient Sequence Number1
Patient Age61 YR